Publication detail
On a generalization of the Levin-May Theorem
ČERMÁK, J. JÁNSKÝ, J.
Czech title
Zobecnění Levinovy-Mayovy věty
English title
On a generalization of the Levin-May Theorem
Type
journal article in Web of Science
Language
en
Original abstract
The paper discusses a distribution of the zeros of a special three-term polynomial. This problem is of theoretic as well as practical importance which motivated S.A. Levin and R. May to formulate a necessary and sufficient condition guaranteing the location of all the zeros of this polynomial inside the unit circle. We give a simple alternate proof of their criterion and, as the main result, present a complete list of all possible zero distributions the polynomial with respect to this circle.
Czech abstract
Článek diskutuje rozložení kořenů speciálního tříčlenného polynomu. Tento problém má teoretický i praktický význam, což motivovalo S.A. Levina and R. Maye k formulaci nutné a postačující podmínky garantující umístění všech kořenů tohoto polynomu uvnitř jednotkového kruhu v komplexní rovině. Článek dává jednoduchý alternativní důkaz jejich kritéria, a jako hlavní výsledek prezentuje přehled všech možných rozložení kořenů daného polynomu vzhledem k jednotkovému kruhu.
English abstract
The paper discusses a distribution of the zeros of a special three-term polynomial. This problem is of theoretic as well as practical importance which motivated S.A. Levin and R. May to formulate a necessary and sufficient condition guaranteing the location of all the zeros of this polynomial inside the unit circle. We give a simple alternate proof of their criterion and, as the main result, present a complete list of all possible zero distributions the polynomial with respect to this circle.
Keywords in Czech
Lineární diferenční rovnice vyššího řádu; charakteristický polynom; rozložení kořenů; asymptotická stabilita
Keywords in English
Higher order linear difference equation; characteristic polynomial; zero distribution; asymptotic stability
RIV year
2014
Released
15.03.2014
ISSN
1584-2851
Volume
30
Number
1
Pages from–to
55–62
Pages count
8
BIBTEX
@article{BUT101365,
author="Jan {Čermák} and Jiří {Jánský},
title="On a generalization of the Levin-May Theorem",
year="2014",
volume="30",
number="1",
month="March",
pages="55--62",
issn="1584-2851"
}